I had juvaderm injections in my cheeks and the next day there was a blockage. Doctor said I needed to have vitrase injected to prevent skin necrosis. He injected 1800 units of vitrase. The blockage and swelling in my cheek subsided within a couple of weeks but I now have horrible indentations and dark lines underneath my eyes that were not present prior to injections. Could the vitrase have dissolved the tissue underneath my eyes? Is this permanent or will it regenerate and if so, how long?
Can Injection of Vitrase in Lower Cheek Migrate to Eyes?
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 1
Hyaluronidase hasn't been shown to dissolve normal tissue
We don't have any reports that hyaluronidase dissolves normal ground substance in the dermis. It had been used by some surgeons who do elective eyelid surgery such as blepharoplasty, mixed in the local anesthetic to facilitate spread of the anesthetic without multiple injections thereby limiting trauma and bruising. During these last few decades that that had been done I am not aware of any reports of the enzyme causing hollowness. I even studied this in my own tissue and did not see any change in the dermis thickness after injection of approximately 60 units of hyaluronidase. Possibly, though, the 1800 units you quoted might have dissolved some of your normal hyaluronic acids as a dose-dependent reaction. This needs to be studied, but the answer is not available currently.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.